MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.400S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Part number: 04.038.400s, lot number: h801142, part manufacture date: 16-jan-2019, manufacturing location: (b)(4), part expiration date: 31-dec-2028, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated helical blade 100mm ¿ sterile product was processed through the normal manufacturing and inspection operations with one rework and no nonconformance's.Per the product traveler, 48 parts were reworked due to uneven surface finish and were cycled through tub vibratory.This rework would not contribute to the complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the tfna fenestrated helical blade 100mm - sterile (part # 04.038.400s, lot # h801142) was received at us customer quality (cq), and it was noticed that there was a nick on the outer surface of the device.The rest of the device shows no visual defects.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Dimensional inspection: the outer diameter of the portion adjacent to helix section was measured.Measured: confirmed.Complaint confirmed? no.Conclusion: the complaint condition of bent was not confirmed for the received tfna fenestrated helical blade 100mm - sterile (part # 04.038.400s, lot # h801142).However, it was noticed that the outer surface of the device was nicked.Although no definitive root-cause can be determined, it is possible the blade experienced unintended forces after the implantation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent femur revision due to non-union and broken proximal femoral nailing system (tfna) long nail.The patient's status was good and a new proximal femoral nailing system (tfna) was implanted.Fragments were generated from the broken device and were easily removed.Procedure was successfully completed.This report is for one (1) tfna fenestrated helical blade 100mm - sterile.This is report 2 of 3 for (b)(4).

Brand Name
TFNA FENESTRATED HELICAL BLADE 100MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10420092
Report Number2939274-2020-03590
Device Sequence Number3065909
Product Code HSB
UDI-Device Identifier10886982099297
UDI-Public10886982099297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.400S
Device Catalogue Number04.038.400S
Device Lot NumberH801142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2020
Initial Report FDA Received Date08/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight50